Alert archive / Arkansas / Freeze Warnings in 2021

Freeze Warning 3, NWS Little Rock, AR

April 19, 202123 counties in Arkansas

NWS Little Rock, AR issued this freeze warning at Apr 19, 2021, 2:58 PM CDT for 23 counties in Arkansas. It took effect at Apr 21, 2021, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2021, 2:58 PM CDT (19:58 UTC)
In effect from
Apr 21, 2021, 1:00 AM CDT
Expired
Apr 21, 2021, 9:00 AM CDT
In force
8 hr
Issued by
NWS Little Rock, AR
All 23 counties

Baxter County, AR, Clark County, AR, Cleburne County, AR, Conway County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Lawrence County, AR, Lonoke County, AR, Marion County, AR, Perry County, AR, Pike County, AR, Pulaski County, AR, Randolph County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 55 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1933 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

507 
WWUS74 KLZK 191958
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
258 PM CDT Mon Apr 19 2021

ARZ003>007-012>015-201000-
/O.UPG.KLZK.FZ.A.0003.210421T0600Z-210421T1400Z/
/O.NEW.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, 
Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, 
Melbourne, Calico Rock, and Oxford
258 PM CDT Mon Apr 19 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

* WHAT...Sub-freezing temperatures in the mid to upper 20s
  expected.

* WHERE...Boone, Marion, Baxter, Fulton, Sharp, Newton, Searcy, 
  Stone and Izard Counties.

* WHEN...From 1 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ008-016-017-021>024-030-031-037-038-040-041-201000-
/O.CON.KLZK.FZ.A.0003.210421T0600Z-210421T1400Z/
Randolph-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Logan-Conway-Scott-Yell-Polk-Montgomery-
Including the cities of Attica, Pocahontas, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Booneville, Paris, Morrilton, Waldron, 
Dardanelle, Danville, Ola, Mena, Mount Ida, and Norman
258 PM CDT Mon Apr 19 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...Sub-freezing temperatures possible in the upper 20s to
  lower 30s possible.

* WHERE...Portions of central, eastern, north central and 
  western Arkansas.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

231
5 follow-up statements
830 
WWUS74 KLZK 200855
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
355 AM CDT Tue Apr 20 2021

ARZ008-016-021>024-030-031-037-038-040-041-201700-
/O.UPG.KLZK.FZ.A.0003.210421T0600Z-210421T1400Z/
/O.EXA.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/
Randolph-Independence-Johnson-Pope-Van Buren-Cleburne-Logan-
Conway-Scott-Yell-Polk-Montgomery-
Including the cities of Attica, Pocahontas, Batesville, 
Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs,
Booneville, Paris, Morrilton, Waldron, Dardanelle, Danville, Ola,
Mena, Mount Ida, and Norman
355 AM CDT Tue Apr 20 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

* WHAT: Near or sub-freezing temperatures expected.

* WHERE: Portions of central, eastern, north central and western 
  Arkansas.

* WHEN: From late tonight through Wednesday morning.

* IMPACTS: Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ032-039-052-201700-
/O.EXA.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/
Faulkner-Perry-Pike-
Including the cities of Conway, Perryville, Murfreesboro, 
and Glenwood
355 AM CDT Tue Apr 20 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

* WHAT: Near or sub-freezing temperatures expected.

* WHERE: Faulkner, Perry and Pike Counties.

* WHEN: From late tonight through Wednesday morning.

* IMPACTS: Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ003>007-012>015-201700-
/O.CON.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, 
Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, 
Melbourne, Calico Rock, and Oxford
355 AM CDT Tue Apr 20 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...

* WHAT: Near or sub-freezing temperatures expected.

* WHERE: Stone, Izard, Newton, Searcy, Baxter, Marion, Sharp, 
  Fulton and Boone Counties.

* WHEN: From late tonight through Wednesday morning.

* IMPACTS: Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ025-033-034-042>046-053-054-201700-
/O.EXA.KLZK.FZ.A.0003.210421T0600Z-210421T1400Z/
Jackson-White-Woodruff-Garland-Saline-Pulaski-Lonoke-Prairie-
Clark-Hot Spring-
Including the cities of Newport, Searcy, Beebe, Augusta, McCrory,
Cotton Plant, Hot Springs, Benton, Bryant, Little Rock, 
North Little Rock, Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff,
Arkadelphia, and Malvern
355 AM CDT Tue Apr 20 2021

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

* WHAT: Near or Sub-freezing temperatures are possible.

* WHERE: Jackson, White, Woodruff, Garland, Saline, Pulaski, 
  Lonoke, Prairie, Clark and Hot Spring Counties.

* WHEN: From late tonight through Wednesday morning.

* IMPACTS: Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ017-201700-
/O.CON.KLZK.FZ.A.0003.210421T0600Z-210421T1400Z/
Lawrence-
Including the cities of Walnut Ridge and Hoxie
355 AM CDT Tue Apr 20 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

* WHAT: Near or Sub-freezing temperatures are possible.

* WHERE: Lawrence County.

* WHEN: From late tonight through Wednesday morning.

* IMPACTS: Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
740 
WWUS74 KLZK 201041 AAA
NPWLZK

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Little Rock AR
541 AM CDT Tue Apr 20 2021

ARZ003>008-012>016-021>024-030>032-037>041-052-202130-
/O.CON.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Johnson-Pope-Van Buren-Cleburne-Logan-Conway-
Faulkner-Scott-Yell-Perry-Polk-Montgomery-Pike-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs,
Booneville, Paris, Morrilton, Conway, Waldron, Dardanelle, 
Danville, Ola, Perryville, Mena, Mount Ida, Norman, Murfreesboro,
and Glenwood
541 AM CDT Tue Apr 20 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...

* WHAT: Near or sub-freezing temperatures expected.

* WHERE: Portions of central, eastern, north central, southwest 
  and western Arkansas.

* WHEN: From late tonight through Wednesday morning.

* IMPACTS: Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ017-025-033-034-042>046-053-054-202130-
/O.CON.KLZK.FZ.A.0003.210421T0600Z-210421T1400Z/
Lawrence-Jackson-White-Woodruff-Garland-Saline-Pulaski-Lonoke-
Prairie-Clark-Hot Spring-
Including the cities of Walnut Ridge, Hoxie, Newport, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Hot Springs, Benton, 
Bryant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, 
Hazen, De Valls Bluff, Arkadelphia, and Malvern
541 AM CDT Tue Apr 20 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

* WHAT: Near or Sub-freezing temperatures are possible.

* WHERE: Portions of central, eastern and southwest Arkansas.

* WHEN: From late tonight through Wednesday morning.

* IMPACTS: Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
868 
WWUS74 KLZK 201941
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
241 PM CDT Tue Apr 20 2021

ARZ034-046-202045-
/O.CAN.KLZK.FZ.A.0003.210421T0600Z-210421T1400Z/
Woodruff-Prairie-
Including the cities of Augusta, McCrory, Cotton Plant, Des Arc, 
Hazen, and De Valls Bluff
241 PM CDT Tue Apr 20 2021

...FREEZE WATCH IS CANCELLED...

It appears that temperatures in these areas will bottom out
overnight just above freezing, although frost conditions are
likely in most of these areas. 

$$

ARZ017-025-033-042>045-053-054-210345-
/O.UPG.KLZK.FZ.A.0003.210421T0600Z-210421T1400Z/
/O.EXA.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/
Lawrence-Jackson-White-Garland-Saline-Pulaski-Lonoke-Clark-
Hot Spring-
Including the cities of Walnut Ridge, Hoxie, Newport, Searcy, 
Beebe, Hot Springs, Benton, Bryant, Little Rock, 
North Little Rock, Cabot, Lonoke, Arkadelphia, and Malvern
241 PM CDT Tue Apr 20 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

* WHAT...Near or sub-freezing temperatures expected.

* WHERE...Lawrence, Jackson, White, Garland, Saline, Pulaski, 
  Lonoke, Clark and Hot Spring Counties.

* WHEN...From late tonight through Wednesday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ055-210345-
/O.EXA.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/
Grant-
Including the city of Sheridan
241 PM CDT Tue Apr 20 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

* WHAT...Near or sub-freezing temperatures expected.

* WHERE...Grant County.

* WHEN...From late tonight through Wednesday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ003>008-012>016-021>024-030>032-037>041-052-210345-
/O.CON.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Johnson-Pope-Van Buren-Cleburne-Logan-Conway-
Faulkner-Scott-Yell-Perry-Polk-Montgomery-Pike-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Clarksville, Russellville, Fairfield Bay, Clinton, Heber Springs,
Booneville, Paris, Morrilton, Conway, Waldron, Dardanelle, 
Danville, Ola, Perryville, Mena, Mount Ida, Norman, Murfreesboro,
and Glenwood
241 PM CDT Tue Apr 20 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...

* WHAT...Near or sub-freezing temperatures expected.

* WHERE...Portions of central, eastern, north central, southwest,
  and western Arkansas.

* WHEN...From late tonight through Wednesday morning.

* IMPACTS: Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

53
370 
WWUS74 KLZK 210225
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
925 PM CDT Tue Apr 20 2021

ARZ003>008-012>017-021>025-030>033-037>045-052>055-211100-
/O.CON.KLZK.FZ.W.0003.210421T0600Z-210421T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Scott-Yell-Perry-Polk-
Montgomery-Garland-Saline-Pulaski-Lonoke-Pike-Clark-Hot Spring-
Grant-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, 
Conway, Searcy, Beebe, Waldron, Dardanelle, Danville, Ola, 
Perryville, Mena, Mount Ida, Norman, Hot Springs, Benton, Bryant,
Little Rock, North Little Rock, Cabot, Lonoke, Murfreesboro, 
Glenwood, Arkadelphia, Malvern, and Sheridan
925 PM CDT Tue Apr 20 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...

* WHAT...Near or sub-freezing temperatures expected.

* WHERE...Portions of central, eastern, north central, 
  southwest, and western Arkansas.

* WHEN...From late tonight through Wednesday morning.

* IMPACTS: Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

53/44
556 
WWUS74 KLZK 210831
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
331 AM CDT Wed Apr 21 2021

ARZ003>007-012>015-211430-
/O.NEW.KLZK.FZ.W.0004.210422T0900Z-210422T1400Z/
/O.CON.KLZK.FZ.W.0003.000000T0000Z-210421T1400Z/
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Jasper, 
Western Grove, Marshall, Leslie, Mountain View, Horseshoe Bend, 
Melbourne, Calico Rock, and Oxford
331 AM CDT Wed Apr 21 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

* WHAT: Expect near or sub-freezing temperatures.

* WHERE: Boone, Marion, Baxter, Fulton, Sharp, Newton, Searcy, 
  Stone and Izard Counties.

* WHEN: Through 9 AM this morning...and again on Thursday 
  morning.

* IMPACTS: Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ008-016-017-021>025-030>033-037>045-052>055-211400-
/O.CON.KLZK.FZ.W.0003.000000T0000Z-210421T1400Z/
Randolph-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Scott-Yell-Perry-Polk-
Montgomery-Garland-Saline-Pulaski-Lonoke-Pike-Clark-Hot Spring-
Grant-
Including the cities of Attica, Pocahontas, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, 
Conway, Searcy, Beebe, Waldron, Dardanelle, Danville, Ola, 
Perryville, Mena, Mount Ida, Norman, Hot Springs, Benton, Bryant,
Little Rock, North Little Rock, Cabot, Lonoke, Murfreesboro, 
Glenwood, Arkadelphia, Malvern, and Sheridan
331 AM CDT Wed Apr 21 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT: Expect near or sub-freezing temperatures.

* WHERE: Portions of central, eastern, north central, southwest 
  and western Arkansas.

* WHEN: Through 9 AM this morning.

* IMPACTS: Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this freeze warning went out at Apr 19, 12:30 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 19, 12:30 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1230 PM CDT Mon Apr 19 2021

.UPDATE...

Updated to include the 18Z aviation discussion.

&&

.AVIATION...

VFR conditions are forecast for all terminals during the period.
Mostly clear conditions are expected Monday afternoon, with light
westerly winds. Winds will become more southwesterly overnight.
Scattered cloud cover will expand over the southern parts of the
state overnight.

Cloud cover will increase from the NW Tuesday morning as a cold
front enters the state, bringing rain showers that will expand
across the northern half of the state by Tuesday afternoon.

&&

.PREV DISCUSSION...(ISSUED 633 AM CDT Mon Apr 19 2021)
UPDATE...

Updated to include the 12Z aviation discussion.

AVIATION...

Aside from patchy BR/FG this morning, VFR conditions will prevail
at all terminals this period. Winds will remain W/SW at or below
10 kts, becoming light/VRB overnight. High clouds may move over
southern terminals this afternoon with cloud cover increasing for
northern terminals near the end of the period.

PREV DISCUSSION...(ISSUED 418 AM CDT Mon Apr 19 2021)
SHORT TERM...Today Through Tuesday Night

Morning mesoanalysis depicts an elongated area of low-amplitude
mid/upper troughing stretching from near New England southwestward
to the Baja peninsula, punctuated by modest shortwave impulses.
The embedded shortwave responsible for yesterday's rain and
thunder continues pushing east across the TN Valley with a surface
ridge expanding across the south- central CONUS. Do expect
tranquil weather today and tonight with temps running near to
slightly below average, yielding highs in the upper 60s to low 70s
and lows in the 40s tonight.

Meanwhile, water vapor imagery shows the next mid/upper trough
queuing up across the northern Rockies. While guidance has
trended a touch slower with this feature, do still expect it will
cross the central Rockies overnight and move across the Plains
states through the day Tuesday before pivoting northeast over MO
by Tuesday evening. Attendant to this upper feature is a strong
Canadian cold front, poised to sweep across the area Tuesday into
Tuesday night.

Ahead of the front, temps will climb to near average over roughly
the southeastern half of the state. Over the northwest, increasing
cloud cover ahead of and strong cold air advection in the wake of
the front will limit high temps to the 40s and 50s. Moisture
remains modest given the lack of substantial return flow from the
Gulf, although PWAT values on the order of 0.75 to 0.8 inches will
be enough to squeeze out rain showers along and ahead of the
front, primarily over the northern half of AR where moisture and
dynamic forcing are most in phase. That said, there could be
enough moisture farther south to generate isolated to scattered
showers, but confidence in more widespread coverage remains very
low. Winds will pick up markedly as the front approaches with
breezy westerly winds becoming north to northwesterly behind the
boundary. Wind headlines are not anticipated, although gusts could
approach 30 mph Tuesday afternoon and evening.

Temps will quickly fall in the wake of the front, both at the
surface and in the lower troposphere. Based on forecast soundings,
ensemble guidance, and calibrated statistical guidance, there is a
small window for mixed wintry precip over northern AR Tuesday
night assuming moisture isn't entirely scoured out by then.
Should any wintry precip materialize, no accumulation or impacts
are expected and precip will end before dawn on Wednesday.

Of more consequence will be temperatures very late in the period
as the post-frontal Canadian air mass begins to settle over the
area. Initialized guidance remains on the warm side, likely a
consequence of climatological influence, so skewed temps Tuesday
night closely to the 25th percentile which yields near to sub-
freezing temps over roughly the northwestern half of AR. Readings
in the mid/upper 20s are likely over northwestern AR. Based on
this trend, did expand the Freeze Watch to include Polk, Randolph,
and Lawrence Counties with no changes to the remainder of the
watch. Sensitive vegetation is certainly at risk given the
magnitude of cold air expected and several record lows may be
challenged if not broken.

Strong surface ridging immediately behind the front suggests
winds will drop off fairly quickly Tuesday night. Clearing skies
and light winds in the presence of the anticipated cold will
readily produce frost over a large area. Did include patchy frost
as far south as a Camden to Pine Bluff to Stuttgart line with
widespread frost expected farther north and west. While min temps
over the southeastern half of the area will likely end up near to
above freezing, sensitive vegetation will still be at risk from
frost, so please prepare accordingly.

LONG TERM...Wednesday Through Sunday

A large area of Canadian high pressure will follow a cold front,
and will build into Arkansas by Wednesday morning. Low temperatures
will be in the upper 20s to upper 30s, with a freeze likely
in much of the Ozark and Ouachita Mountains. Frost will be
widespread as well.

Temperatures will start slowly modifying on Thursday as the high
exits to the east and return flow kicks in. Even so, readings will
remain below average. A large storm system will approach from the
southern Plains on Friday, with rain becoming widespread. There may
be rumbles of thunder as well. Amounts from a half inch to an inch
are expected, with the heaviest totals in southern sections of the
state.

Precipitation will begin tapering off Saturday as another cold
front arrives from the north with drier air. Temperatures will get
closer to seasonal as the period ends, but may still fall a little
short.

There should be additional warming beyond the period as ridging
occurs over the middle of the country ahead of a large storm
system/trough out west.

&&

.LZK Watches/Warnings/Advisories...
Freeze Watch from late Tuesday night through Wednesday morning
FOR Baxter-Boone-Cleburne-Conway-Fulton-Independence-Izard-
Johnson-Lawrence-Logan-Marion-Montgomery-Newton-Polk-Pope-
Randolph-Scott-Searcy-Sharp-Stone-Van Buren-Yell.

&&

Aviation...SHELTON
Hazardous weather outlook, Apr 19, 4:57 AM CDT, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Little Rock AR
457 AM CDT Mon Apr 19 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-201000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
457 AM CDT Mon Apr 19 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Hazardous weather is not expected today or tonight.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

As a powerful cold front sweeps through the area Tuesday into
Tuesday night, winds will become breezy with gusts of 20 to 30 mph
possible over much of the area. Some mixed precipitation is
possible over northern Arkansas Tuesday night, although no
accumulation or impacts are expected.

Widespread frost is expected late Tuesday night into Wednesday
morning with freezing or below freezing temperatures likely over
roughly the northwestern half of the area. Impacts to sensitive
vegetation may be significant, especially over northwestern
Arkansas where temperatures in the mid to upper 20s are likely by
Wednesday morning.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

DTC/46

Nearby

Freeze Warnings in Arkansas, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.